Matrix factorizations and integrable systems

P. Deift, Luen-chau Li, C. Tomei

Research output: Contribution to journalArticle

55 Citations (Scopus)

Abstract

We show that the QR, LU and Cholesky algorithms to compute the eigenvalues of real matrices are the integer time evaluations of completely integrable Hamiltonian flows.

Original languageEnglish (US)
Pages (from-to)443-521
Number of pages79
JournalCommunications on Pure and Applied Mathematics
Volume42
Issue number4
DOIs
StatePublished - Jan 1 1989

Fingerprint

Factorization System
Cholesky
Hamiltonians
Matrix Factorization
Integrable Systems
Factorization
Eigenvalue
Integer
Evaluation

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Cite this

@article{a00064dde2fb417cb054a2d226af4a4d,
title = "Matrix factorizations and integrable systems",
abstract = "We show that the QR, LU and Cholesky algorithms to compute the eigenvalues of real matrices are the integer time evaluations of completely integrable Hamiltonian flows.",
author = "P. Deift and Luen-chau Li and C. Tomei",
year = "1989",
month = "1",
day = "1",
doi = "10.1002/cpa.3160420405",
language = "English (US)",
volume = "42",
pages = "443--521",
journal = "Communications on Pure and Applied Mathematics",
issn = "0010-3640",
publisher = "Wiley-Liss Inc.",
number = "4",

}

Matrix factorizations and integrable systems. / Deift, P.; Li, Luen-chau; Tomei, C.

In: Communications on Pure and Applied Mathematics, Vol. 42, No. 4, 01.01.1989, p. 443-521.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Matrix factorizations and integrable systems

AU - Deift, P.

AU - Li, Luen-chau

AU - Tomei, C.

PY - 1989/1/1

Y1 - 1989/1/1

N2 - We show that the QR, LU and Cholesky algorithms to compute the eigenvalues of real matrices are the integer time evaluations of completely integrable Hamiltonian flows.

AB - We show that the QR, LU and Cholesky algorithms to compute the eigenvalues of real matrices are the integer time evaluations of completely integrable Hamiltonian flows.

UR - http://www.scopus.com/inward/record.url?scp=84990586465&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84990586465&partnerID=8YFLogxK

U2 - 10.1002/cpa.3160420405

DO - 10.1002/cpa.3160420405

M3 - Article

AN - SCOPUS:84990586465

VL - 42

SP - 443

EP - 521

JO - Communications on Pure and Applied Mathematics

JF - Communications on Pure and Applied Mathematics

SN - 0010-3640

IS - 4

ER -